Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 24, 2019, 8:50 PM CDT for Bexar County, Texas. It was in force for 5 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2019, 8:50 PM CDT (01:50 UTC)
- Expired
- Oct 25, 2019, 1:45 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 9:07 PM CDT | FLASH FLOOD | 3 Ese Helotes, TX | WATER RESCUE BY SAFD AT 11700 S. HAUSMAN RD. |
| Oct 24, 9:10 PM CDT | FLASH FLOOD | 4 W Shavano Park, TX | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 W SHAVANO PARK. WATER RESCUE BY SAFD AT N. LOOP 1604 AND JOHN PEACE BLVD. |
| Oct 24, 9:10 PM CDT | FLASH FLOOD | 4 W Shavano Park, TX | WATER RESCUE BY SAFD AT N. LOOP 1604 AND JOHN PEACE BLVD. |
| Oct 24, 9:14 PM CDT | FLASH FLOOD | 2 N Balcones Heights, TX | WATER RESCUE BY SAFD AT I-10 AND CALLAGHAN RD. |
| Oct 24, 9:17 PM CDT | FLASH FLOOD | 3 S The Dominion, TX | WATER RESCUE BY SAFD ON LA CANTERA TERRACE. |
| Oct 24, 9:29 PM CDT | FLASH FLOOD | 2 Ssw Shavano Park, TX | WATER RESCUE BY SAFD AT 11920 ORSINGER LN. |
| Oct 24, 9:42 PM CDT | FLASH FLOOD | 2 Wnw Castle Hills, TX | WATER RESCUE BY SAFD AT VANCE JACKSON RD. AND DREAMLAND DR. |
| Oct 24, 10:03 PM CDT | FLASH FLOOD | 2 Sse Hill Country Vill, TX | WATER RESCUE BY SAFD AT SALADO CREEK GREENWAY NORTH NEAR HWY 281 AND MALTSBERGER LN. |
| Oct 24, 10:15 PM CDT | FLASH FLOOD | 2 N Windcrest, TX | EMERGENCY MANAGER REPORTS I-35 IS CLOSED IN BOTH DIRECTIONS WITH THREE FEET OF WATER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
096
WGUS54 KEWX 250150
FFWEWX
TXC029-250445-
/O.NEW.KEWX.FF.W.0041.191025T0150Z-191025T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
850 PM CDT Thu Oct 24 2019
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Northwestern Bexar County in south central Texas...
* Until 1145 PM CDT.
* At 849 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets, and underpasses.
* Some locations that will experience flooding include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Leon Valley, Helotes, Fair Oaks Ranch, Shavano Park,
Hollywood Park, Cross Mountain, Timberwood Park, Leon Springs, The
Dominion, Government Canyon State Natural Area, Castle Hills,
Balcones Heights, Hill Country Village, Grey Forest and San
Geronimo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2969 9881 2972 9878 2972 9874 2975 9865
2974 9861 2976 9855 2974 9853 2974 9845
2971 9843 2975 9841 2972 9838 2973 9835
2972 9834 2970 9838 2967 9838 2965 9834
2962 9834 2960 9831 2955 9829 2945 9880
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
YB4 follow-up statements
094
WGUS74 KEWX 250257
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
957 PM CDT Thu Oct 24 2019
TXC029-250445-
/O.CON.KEWX.FF.W.0041.000000T0000Z-191025T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-
957 PM CDT Thu Oct 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHWESTERN BEXAR COUNTY...
At 955 PM CDT, gauge reports indicated thunderstorms producing heavy
rain across the warned area. Over 5 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly. Multiple
reports of high water rescues in northern Bexar County.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets, and underpasses.
Some locations that will experience flooding include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Leon Valley, Helotes, Fair Oaks Ranch, Shavano Park,
Hollywood Park, Cross Mountain, Timberwood Park, Leon Springs, The
Dominion, Government Canyon State Natural Area, Castle Hills,
Balcones Heights, Hill Country Village, Grey Forest and San Geronimo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2969 9881 2972 9878 2972 9874 2975 9865
2974 9861 2976 9855 2974 9853 2974 9845
2971 9843 2975 9841 2972 9838 2973 9835
2972 9834 2970 9838 2967 9838 2965 9834
2962 9834 2960 9831 2955 9829 2945 9880
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
YB851
WGUS74 KEWX 250306
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1006 PM CDT Thu Oct 24 2019
TXC029-250445-
/O.CON.KEWX.FF.W.0041.000000T0000Z-191025T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-
1006 PM CDT Thu Oct 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHWESTERN BEXAR COUNTY...
At 1002 PM CDT, law enforcement reported flooding in northeast Bexar
County. Over 5 inches of rain have fallen. Flash flooding is already
occurring. All main lanes of I-35 are being closed at O'connor Road
with 3 feet of water over the road.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Law enforcement.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets, and underpasses.
Some locations that will experience flooding include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Leon Valley, Helotes, Fair Oaks Ranch, Shavano Park,
Hollywood Park, Cross Mountain, Timberwood Park, Leon Springs, The
Dominion, Government Canyon State Natural Area, Castle Hills,
Balcones Heights, Hill Country Village, Grey Forest and San Geronimo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2969 9881 2972 9878 2972 9874 2975 9865
2974 9861 2976 9855 2974 9853 2974 9845
2971 9843 2975 9841 2972 9838 2973 9835
2972 9834 2970 9838 2967 9838 2965 9834
2962 9834 2960 9831 2955 9829 2945 9880
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
YB176
WGUS54 KEWX 250425
FFWEWX
TXC029-250645-
/O.EXT.KEWX.FF.W.0041.000000T0000Z-191025T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1125 PM CDT Thu Oct 24 2019
The National Weather Service in Austin San Antonio has extended the
* Flash Flood Warning for...
Northwestern Bexar County in south central Texas...
* Until 145 AM CDT.
* At 1123 PM CDT, emergency management reported heavy rain falling
across the warned area. Over 5 inches of rain have fallen. Flash
flooding is already occurring. Reports of ongoing water rescues
are still coming in. Multiple highway closures are still in effect.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets, and underpasses.
* Some locations that will experience flooding include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Leon Valley, Helotes, Fair Oaks Ranch, Shavano Park,
Hollywood Park, Cross Mountain, Timberwood Park, Leon Springs, The
Dominion, Government Canyon State Natural Area, Castle Hills,
Balcones Heights, Hill Country Village, Grey Forest and San
Geronimo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2969 9881 2972 9878 2972 9874 2975 9865
2974 9861 2976 9855 2974 9853 2974 9845
2971 9843 2975 9841 2972 9838 2973 9835
2972 9834 2970 9838 2967 9838 2965 9834
2962 9834 2960 9831 2955 9829 2945 9880
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
YB358
WGUS74 KEWX 250644
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
144 AM CDT Fri Oct 25 2019
TXC029-250653-
/O.EXP.KEWX.FF.W.0041.000000T0000Z-191025T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-
144 AM CDT Fri Oct 25 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN BEXAR COUNTY WILL EXPIRE
AT 145 AM CDT...
Although light rain will continue the heavy rain has ended. Area
creeks and streams have begun to recede. Flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
LAT...LON 2969 9881 2972 9878 2972 9874 2975 9865
2974 9861 2976 9855 2974 9853 2974 9845
2971 9843 2975 9841 2972 9838 2973 9835
2972 9834 2970 9838 2967 9838 2965 9834
2962 9834 2960 9831 2955 9829 2945 9880
$$
AATWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 8:44 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 24, 8:44 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 844 PM CDT Thu Oct 24 2019 .UPDATE... The front has moved across I-35 and stretches from near Taylor to San Antonio to Eagle Pass. Storms along the front continue to be strong with locally heavy rain. The heaviest rain thus far has been in the South Austin and Buda area. The front will continue to push to the southeast taking the storms to the Coastal Plains. Some storms could be strong with gusty winds and produce locally heavy rain. && .PREV DISCUSSION... /ISSUED 629 PM CDT Thu Oct 24 2019/ AVIATION... A strong cold front is currently progressing across the area and has already passed over KDRT. Scattered to widespread thunderstorms are ongoing ahead and along the front with both the AUS and SAT under an Airport Weather Warning for lighting within 5 miles. Winds will be gusty behind the front gusting up to 35 kts from the north. The front will approach the I-35 terminals within the next couple of hours. Showers and thunderstorms will continue along and slightly behind the front, before clearing all terminals early tomorrow morning. PREV DISCUSSION... /ISSUED 310 PM CDT Thu Oct 24 2019/ SHORT TERM (Tonight through Friday Night)... At 3PM the cold front was just south of a Brady to Sonora line with the dry line pushing into far northwest Val Verde County. As mentioned in the morning update, the 12Z HREF guidance has converged nicely on the timing of the front and convective evolution across the area. Capping has almost completely eroded and SPC mesoanalysis reveals MLCAPE of around 1500-2000 J/kg developing through portions of the southern Edwards Plataea and northwest Hill Country. We expect additional shower and storm development through the late afternoon across this region as forcing from the front arrives and overtakes the dryline. Initially some storms could produce small to marginally severe hail in addition to stronger downdrafts producing gusty winds. Guidance is in agreement with a line of storms evolving this evening into the remainder of the Hill Country and I-35 corridor trailing all the way back to the Rio Grande. There still could be a window for strong to marginally severe storms up through the I-35 corridor, before updrafts begin to get undercut by the cold pool. However, the main threat as the storms develop into portions of the southeast Hill Country and urban areas of the I-35 corridor will be heavy rainfall. Rainfall rates could lead to localized areas of flash flooding concerns. A widespread 1-2 inches of rainfall is indicated across this region. However, convective allowing and global models have been consistent with indicating pockets of 3-4 inches. Where these pockets occur is difficult to pinpoint, but will likely be the locations for the potential for flooding. Hi resolution and global models have trended more progressive with the rain ending west to east early Friday morning, and so has our forecast, as dry slotting around the base of the mid and upper level low occurs across South Central Texas. A Wind Advisory has been issued for post frontal winds. Initially a strong surge of wind is forecast to develop down the Rio Grande and portions of the I-35 corridor behind the front this evening, then a little more widespread mid morning through early afternoon on Friday. Sustained winds of 20-30 mph are expected, with some locations seeing gusts around 35-40 mph. Much cooler on Friday with high temperatures tricky. The NAM12 is colder and slower clearing out the cloud cover versus the global models. Generally mid an upper 50s are forecast through the Hill Country and Central Texas with low to mid 60s elsewhere, however the gusty north winds will make it feel cooler. Winds gradually subside late in the day on Friday, with lows by Saturday morning into the 40s for most locations, and even upper 30s across portions of the Hill Country. LONG TERM (Saturday through Thursday)... Another upper level trough is forecast to develop across the western CONUS on Sunday and move east through the southern Rockies and into the Plains on Monday. A warming trend is expected across the area over the weekend. This some disagreement still in the models on whether a weak, dry frontal boundary will make it into the area on Monday, with the GFS indicating a passage but the 12Z ECMWF not indicating the weak front until Tuesday. Global models do agree on a stronger front for Wednesday, however the GFS is dry while the ECMWF and Canadian develop precip along and behind. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 48 59 46 70 48 / 100 20 - 0 0 Austin Bergstrom Intl Airport 49 60 45 70 46 / 100 20 - 0 0 New Braunfels Muni Airport 48 64 44 71 46 / 100 10 - 0 0 Burnet Muni Airport 44 56 41 68 45 / 100 10 - 0 0 Del Rio Intl Airport 46 65 41 76 47 / 50 - - 0 0 Georgetown Muni Airport 46 58 43 69 46 / 100 20 10 0 0 Hondo Muni Airport 47 65 43 74 46 / 100 - - 0 0 San Marcos Muni Airport 47 60 44 71 45 / 100 10 - 0 0 La Grange - Fayette Regional 52 61 46 70 46 / 100 20 - - 0 San Antonio Intl Airport 49 63 46 71 49 / 100 10 - 0 0 Stinson Muni Airport 50 65 46 71 48 / 100 10 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 4 PM CDT Friday for Atascosa-Bandera-Bastrop- Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette- Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney- Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde- Williamson-Wilson-Zavala. && Aviation...YB/04 Short-Term/Long-Term...05/AAT Public Service/Data Collection...BMW
Hazardous weather outlook, Oct 24, 3:18 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 318 PM CDT Thu Oct 24 2019 TXZ171>173-183>194-202>209-217>225-228-252030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 318 PM CDT Thu Oct 24 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered showers and thunderstorms will develop through the northern Hill Country and northern Rio Grande this afternoon, developing into a line of showers and thunderstorms through the remainder of the Hill Country and I-35 corridor late afternoon and evening . The line of storms is forecast to push into the Coastal Plains late evening and overnight. Some storms could become strong to severe through the late afternoon and evening, producing hail up to the sized of quarters and wind gusts to 60 mph. In addition, locally heavy rainfall is forecast over the Hill Country, I-35 corridor, and eastward. Rainfall rates could lead to pockets of flash flooding, especially over portions of the Hill Country and urban areas of the I-35 corridor. In the wake of the cold front, strong northerly winds are expected tonight through mid afternoon on Friday. Sustained winds of 20 to 30 mph sustained winds and gusts in some areas between 35 to 40 mph are forecast. A Wind Advisory has been issued. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Sustained winds of 20 to 30 mph sustained winds and gusts in some areas between 35 to 40 mph are forecast on Friday. A Wind Advisory has been issued. Elevated to near critical fire weather conditions are possible Friday afternoon across western Val Verde County, where little rain is expected tonight and gusty winds and low relative humidity develop. No additional hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to reports any hail, wind damage, or heavy rainfall and flooding reports.
In the hours before
Special weather statement, Oct 24, 7:53 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
753 PM CDT Thu Oct 24 2019
TXZ191-206>208-250145-
Guadalupe TX-Comal TX-Caldwell TX-Hays TX-
753 PM CDT Thu Oct 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...
SOUTHEASTERN HAYS...NORTHWESTERN GUADALUPE AND SOUTHEASTERN COMAL
COUNTIES UNTIL 845 PM CDT...
At 752 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mustang Ridge to near San Marcos to 6
miles west of New Braunfels. Movement was east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
New Braunfels, San Marcos, Schertz, Kyle, Seguin, Cibolo, Lockhart,
Canyon Lake, Garden Ridge, McQueeney, Martindale, Marion, Uhland,
Santa Clara, Niederwald, Staples, Geronimo, Zorn, Maxwell and
Reedville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2991 9756 2952 9816 2972 9834 3003 9790
3001 9781
TIME...MOT...LOC 0052Z 306DEG 21KT 3004 9762 2984 9793 2971 9823
PLATTLocal storm report, Oct 24, 7:55 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CDT THU OCT 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM FLASH FLOOD 2 SE SUNSET VALLEY 30.20N 97.78W
10/24/2019 TRAVIS TX FIRE DEPT/RESCUE
WATER RESCUE BY AUSTIN FD AT 700 BLOCK OF
TURTLE CREED BLVD.
&&
BFLocal storm report, Oct 24, 7:59 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT THU OCT 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM FLASH FLOOD 2 SE SUNSET VALLEY 30.20N 97.78W
10/24/2019 TRAVIS TX FIRE DEPT/RESCUE
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
SE SUNSET VALLEY. WATER RESCUE BY AUSTIN FD
AT 700 BLOCK OF TURTLE CREEK BLVD.
&&
BFLocal storm report, Oct 24, 8:07 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT THU OCT 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM FLASH FLOOD 3 SSW AUSTIN 30.24N 97.76W
10/24/2019 TRAVIS TX FIRE DEPT/RESCUE
WATER RESCUE BY AUSTIN FD AT S 1ST ST. AND
W. OLTORF ST. REPORT OF SEVERAL CARS IN THE
WATER.
&&
BFLocal storm report, Oct 24, 8:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 PM CDT THU OCT 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM FLASH FLOOD 2 NE SAN LEANNA 30.17N 97.80W
10/24/2019 TRAVIS TX FIRE DEPT/RESCUE
WATER RESCUE BY AUSTIN FD AT 400 BLOCK OF W.
SLAUGHTER LN. ONE PERSON RESCUED FROM
VEHICLE STUCK IN WATER.
&&
BFSpecial weather statement, Oct 24, 8:24 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
824 PM CDT Thu Oct 24 2019
TXZ218-219-228-250215-
Frio TX-Dimmit TX-Zavala TX-
824 PM CDT Thu Oct 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR DIMMIT...ZAVALA AND WESTERN FRIO
COUNTIES UNTIL 915 PM CDT...
At 824 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Frio Town to near Loma
Vista to 12 miles southwest of Carrizo Hill. Movement was east at 20
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, La Pryor, Batesville,
Asherton, Chula Vista-River Spur, Washer, Las Colonias, Winter Haven,
Brundage, Carrizo Hill, Loma Vista, Gilson Groves, Catarina, Las
Vegas and Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2908 9924 2859 9942 2821 9965 2836 10006
2908 9988
TIME...MOT...LOC 0124Z 279DEG 17KT 2906 9942 2869 9965 2836 9995
PLATTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:00 PM CDT | Special Weather Statement | EWX | Travis, Williamson | 45 min |
| Oct 24, 7:02 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Oct 24, 7:13 PM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Oct 24, 7:22 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Oct 24, 7:22 PM CDT | Special Weather Statement | EWX | Medina | 38 min |
| Oct 24, 7:35 PM CDT | Special Weather Statement | EWX | Travis | 40 min |
| Oct 24, 7:44 PM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| Oct 24, 7:45 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 6 hr |
| Oct 24, 7:48 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 57 min |
| Oct 24, 7:53 PM CDT | Special Weather Statement | EWX | Guadalupe | 52 min |
| Oct 24, 7:54 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Oct 24, 8:18 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| Oct 24, 8:24 PM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 51 min |
| Oct 24, 9:03 PM CDT | Special Weather Statement | EWX | Frio | 57 min |
| Oct 24, 10:13 PM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays | 3 hr |
| Oct 24, 10:43 PM CDT | River Flood Warning | EWX | Bexar | 111 min |
| Oct 24, 11:01 PM CDT | River Flood Warning | EWX | Travis | 74 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.